Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 121, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 26, 2002, 11:29 PM CDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2002, 11:29 PM CDT (04:29 UTC)
- Expired
- May 27, 2002, 12:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:29 PM CDT, 10 hours earlier.
Area forecast discussion, May 26, 1:29 PM CDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 129 PM CDT SUN MAY 26 2002 MAIN CONCERN IS PRECIPITATION CHANCES THROUGH MIDWEEK AND TEMPERATURES THROUGH THE PERIOD... COMBINATION OF WARM ADVECTION...FRONTAL BOUNDARY IN THE AREA...AND UPPER IMPULSES MOVING THROUGH THE FLOW WILL BRING A CHANCE FOR CONVECTION MAINLY DURING THE LATE AFTERNOON THROUGH EARLY MORNING HOURS TONIGHT THROUGH WEDNESDAY NIGHT. (SPC HAS SMALL PART OF CWA IN THE NORTHWESTERN COUNTIES OUTLOOKED FOR SLIGHT RISK OF SEVERE WEATHER THROUGH TOMORROW MORNING...AND NOTHING FOR MEMORIAL DAY AND MONDAY NIGHT.) WILL END PRECIPITATION CHANCES OVER NORTHWEST TWO THIRDS WEDNESDAY NIGHT AND IN THE SOUTHEAST EARLY THURSDAY. THIS IS IN LINE WITH EARLIER THINKING. EXTENDED GUIDANCE SUGGESTS ANOTHER ROUND OF CONVECTION VISITS THE NEIGHBORHOOD SATURDAY NIGHT AND SUNDAY SO WILL INTRODUCE NEW POPS FOR THAT TIME. ON TEMPERATURES...WILL FOLLOW A CLOSE BLEND OF LATEST GUIDANCE WITH CURRENT FORECAST. .TOP...NONE. 34
In the hours before
Special weather statement, May 26, 8:54 PM CDT, 2 hours 35 minutes before
KSZ008>010-020>023-034>038-270500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 854 PM CDT SUN MAY 26 2002 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH CENTRAL AND PARTS OF NORTHEAST KANSAS THIS EVENING... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS THIS EVENING. THUNDERSTORMS WILL SPREAD ACROSS NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THIS EVENING...MOIST SOUTH WINDS WERE FEEDING MOISTURE INTO NORTH CENTRAL AND NORTHEAST KANSAS...AND CAUSING THUNDERSTORMS TO DEVELOP OVER THE AREA. THIS MOIST SOUTH FLOW WILL BE THE PRIMARY CAUSE OF THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:21 PM CDT | Flash Flood Warning | TOP | Republic, Washington | 84 min |
| May 27, 2:32 AM CDT | Flash Flood Warning | TOP | Douglas, Franklin, Osage | 3 hr |
| May 27, 2:39 AM CDT | Severe Thunderstorm Warning | TOP | 36 min | |
| May 27, 2:44 AM CDT | Severe Thunderstorm Warning | TOP | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.